MAUDE Adverse Event Report: COVIDIEN RAPIDVAC; APPARATUS, EXHAUST, SURGICAL

COVIDIEN RAPIDVAC; APPARATUS, EXHAUST, SURGICAL
Model Number SE3690
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Event or Problem Description
During a surgical procedure, this smoke evacuator (one of two that failed during same procedure) was working intermittently during the case.Unit was restarted and the same issue was occurring.The unit was removed from service and a second unit was set up.Also have noted that the handpieces for the units do not capture smoke very well and the handpieces are large which makes it hard for the surgeons to see what they are doing.No adverse outcome to patient, there was an increase in the amount of smoke in the or room.

Brand Name
RAPIDVAC
Common Device Name
APPARATUS, EXHAUST, SURGICAL
Manufacturer (Section D)
COVIDIEN
5920 longbow drive
boulder CO 80301
MDR Report Key16240044
Report Number16240044
Device Sequence Number17772948
Product Code FYD
UDI-Device Identifier10884524001555
UDI-Public10884524001555
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2023
Report Date (Section F) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE3690
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Device Age53 MO
Event Location Hospital
Date Report to Manufacturer01/25/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/25/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/10/2023